Alert archive / Wyoming / High Wind Warnings in 2013

High Wind Warning 26, NWS Cheyenne, WY

October 30, 2013Albany County, Carbon County, Laramie County, Wyoming

NWS Cheyenne, WY issued this high wind warning at Oct 30, 2013, 2:55 PM MDT for Albany County, Carbon County, Laramie County, Wyoming. It took effect at Oct 31, 2013, 3:00 AM MDT. It was in force for 18 hr. 38 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 30, 2013, 2:55 PM MDT (20:55 UTC)
In effect from
Oct 31, 2013, 3:00 AM MDT
Expired
Oct 31, 2013, 9:01 PM MDT
In force
18 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY

The radar

The Cheyenne radar (KCYS), 93 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 31, 4:01 AM MDTNON-TSTM WND GST 6015 Ne Centennial, WYWYDOT SENSOR AT STROUSS HILL
Oct 31, 5:00 AM MDTHIGH SUST WINDS 417 Nw Elk Mountain, WYWYDOT SENSOR AT HALLECK RIDGE SUSTAINED WINDS 41 MPH WITH GUSTS TO 57 MPH.
Oct 31, 5:11 AM MDTHIGH SUST WINDS 477 Nw Elk Mountain, WYHALLECK RIDGE WYDOT SITE. AVERAGE SUSTAINED WINDS ABOVE 40 MPH FOR MULTIPLE HOURS. PEAK GUST TO 57 MPH.
Oct 31, 5:26 AM MDTNON-TSTM WND GST 60Arlington, WYWYDOT SENSOR AT ARLINGTON. SUSTAINED WINDS 45 MPH.
Oct 31, 6:01 AM MDTNON-TSTM WND GST 612 Ese Arlington, WYARLINGTON EAST WYDOT SITE. SUSTAINED AT 42 MPH.
Oct 31, 6:20 AM MDTNON-TSTM WND GST 582 Ese Arlington, WYWYDOT SITE ARLINGTON EAST
Oct 31, 7:15 AM MDTNON-TSTM WND GST 588 Ese Crystal Lake Rese, WYOTTO WYDOT SITE. SUSTAINED AT 46 MPH.
Oct 31, 7:15 AM MDTNON-TSTM WND GST 637 Ese Arlington, WYCOOPER COVE WYDOT SITE. SUSTAINED AT 43 MPH.
Oct 31, 7:16 AM MDTNON-TSTM WND GST 582 Wnw Buford, WYLONE TREE WYDOT SITE. SUSTAINED AT 46 MPH.
Oct 31, 7:16 AM MDTNON-TSTM WND GST 601 Ene Buford, WYBUFORD EAST WYDOT SITE. SUSTAINED AT 45 MPH.
Oct 31, 7:17 AM MDTNON-TSTM WND GST 5713 Se Laramie, WYVEDAUWOO WYDOT SITE. SUSTAINED AT 43 MPH.
Oct 31, 7:46 AM MDTNON-TSTM WND GST 622 Wnw Buford, WYLONE TREE WYDOT SITE. SUSTAINED AT 45 MPH.
Oct 31, 7:55 AM MDTNON-TSTM WND GST 688 Ese Crystal Lake Rese, WYOTTO WYDOT SITE. SUSTAINED AT 40 MPH.
Oct 31, 8:46 AM MDTNON-TSTM WND GST 6223 W Cheyenne, WYREMOUNT WYDOT SITE. SUSTAINED AT 48 MPH.
Oct 31, 8:46 AM MDTNON-TSTM WND GST 651 Ene Buford, WYBUFORD WYDOT SITE. SUSTAINED AT 53 MPH.
Oct 31, 8:50 AM MDTNON-TSTM WND GST 758 Ese Crystal Lake Rese, WYOTTO WYDOT SITE. SUSTAINED AT 52 MPH.
Oct 31, 9:00 AM MDTNON-TSTM WND GST 6510 Wsw Cheyenne, WYMILE POST 353 WYDOT SITE. SUSTAINED AT 46 MPH.
Oct 31, 9:06 AM MDTNON-TSTM WND GST 578 S Chugwater, WYBEAR CREEK WYDOT SITE. SUSTAINED AT 38 MPH.
Oct 31, 9:15 AM MDTNON-TSTM WND GST 768 Ese Crystal Lake Rese, WYOTTO WYDOT SITE. SUSTAINED AT 50 MPH.
Oct 31, 10:07 AM MDTNON-TSTM WND GST 6113 Se Laramie, WYVEDAUWOO WYDOT SITE. SUSTAINED AT 49 MPH.
Oct 31, 10:41 AM MDTNON-TSTM WND GST 6323 W Cheyenne, WYREMOUNT ROAD WYDOT SITE. SUSTAINED AT 53 MPH.
Oct 31, 10:51 AM MDTNON-TSTM WND GST 661 Ene Buford, WYBUFORD WYDOT SITE. SUSTAINED AT 52 MPH.
Oct 31, 11:11 AM MDTNON-TSTM WND GST 682 Wnw Buford, WYLONE TREE WYDOT SITE. SUSTAINED AT 48 MPH.
Oct 31, 12:35 PM MDTNON-TSTM WND GST 577 Ese Arlington, WYSUSTAINED WIND 41 MPH.
Oct 31, 12:36 PM MDTNON-TSTM WND GST 56Arlington, WYSUSTAINED WIND 40 MPH.
Oct 31, 12:50 PM MDTNON-TSTM WND GST 587 Ese Arlington, WYSUSTAINED WIND 43 MPH.
Oct 31, 1:35 PM MDTNON-TSTM WND GST 56Arlington, WYSUSTANED WIND 43 MPH.
Oct 31, 1:37 PM MDTHIGH SUST WINDS 40Vedauwoo, WY
Oct 31, 1:40 PM MDTHIGH SUST WINDS 435 Nw Arlington, WY
Oct 31, 2:25 PM MDTNON-TSTM WND GST 557 Ese Arlington, WYSUSTAINED WIND 40 MPH.
Oct 31, 2:26 PM MDTNON-TSTM WND GST 54Arlington, WYSUSTAINED WIND 42MPH.
Oct 31, 2:26 PM MDTNON-TSTM WND GST 555 Nw Arlington, WYSUSTAINED WIND 40 MPH
Oct 31, 2:27 PM MDTNON-TSTM WND GST 52Vedauwoo, WYSUSTAINED WIND 42 MPH.
Oct 31, 2:56 PM MDTHIGH SUST WINDS 408 S Chugwater, WY
Oct 31, 2:56 PM MDTNON-TSTM WND GST 59Arlington, WYSUSTAINED WIND 45 MPH.
Oct 31, 4:07 PM MDTHIGH SUST WINDS 42Vedauwoo, WY
Oct 31, 6:26 PM MDTHIGH SUST WINDS 4010 Sw Cheyenne, WY
Oct 31, 6:50 PM MDTHIGH SUST WINDS 4110 Wsw Cheyenne, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.9 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2013-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2013-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
964 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

658 
WWUS75 KCYS 302055
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
255 PM MDT WED OCT 30 2013

WYZ110-116-117-311115-
/O.UPG.KCYS.HW.A.0017.131031T0900Z-131101T0600Z/
/O.NEW.KCYS.HW.W.0026.131031T0900Z-131101T0600Z/
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO...
BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
255 PM MDT WED OCT 30 2013

...HIGH WIND WARNING IN EFFECT FROM 3 AM THURSDAY TO MIDNIGHT MDT
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 AM THURSDAY TO MIDNIGHT MDT
THURSDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WESTERLY WINDS SHOULD WILL STEADILY INCREASE DURING THE
  NIGHT WITH WINDS BECOMING STRONG LATE TONIGHT....CONTINUING INTO
  THURSDAY EVENING.

* WINDS...WEST WINDS BETWEEN 25 TO 40 MPH WITH GUSTS UP TO 60 
  MPH EXPECTED. 

* IMPACTS...HIGH PROFILE AND LIGHT WEIGHT VEHICLES MAY BE
  IMPACTED. STRONG WINDS POSE A SIGNIFICANT BLOW-OVER RISK TO
  THESE VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS.
  MOTORISTS ARE URGED TO MONITOR THE LATEST FORECASTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$

RE
5 follow-up statements
599 
WWUS75 KCYS 310338
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
938 PM MDT WED OCT 30 2013

WYZ110-116-117-311200-
/O.CON.KCYS.HW.W.0026.131031T0900Z-131101T0600Z/
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO...
BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
938 PM MDT WED OCT 30 2013

...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM THURSDAY MORNING
TO MIDNIGHT THURSDAY NIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM THURSDAY MORNING
TO MIDNIGHT THURSDAY NIGHT.

* TIMING...WESTERLY WINDS SHOULD WILL STEADILY INCREASE DURING THE
  NIGHT WITH WINDS BECOMING STRONG LATE TONIGHT...AND CONTINUING
  INTO THURSDAY EVENING.

* WINDS...WEST WINDS BETWEEN 25 TO 40 MPH WITH GUSTS UP TO 60 
  MPH EXPECTED. 

* IMPACTS...HIGH PROFILE AND LIGHT WEIGHT VEHICLES MAY BE 
  IMPACTED. STRONG WINDS POSE A SIGNIFICANT BLOW-OVER RISK TO 
  THESE VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. 
  MOTORISTS ARE URGED TO MONITOR THE LATEST FORECASTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$

WEILAND
287 
WWUS75 KCYS 311037
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
437 AM MDT THU OCT 31 2013

WYZ110-116-117-312300-
/O.CON.KCYS.HW.W.0026.000000T0000Z-131101T0600Z/
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO...
BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
437 AM MDT THU OCT 31 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

* TIMING...WESTERLY WINDS WILL STEADILY INCREASE THIS MORNING WITH
  WINDS BECOMING STRONG. THESE STRONG WINDS WILL CONTINUE INTO
  THIS EVENING BEFORE SLOWLY SUBSIDING THE REST OF TONIGHT.

* WINDS...WESTERLY BETWEEN 30 TO 45 MPH WITH GUSTS UP TO 60 MPH.

* IMPACTS...HIGH PROFILE AND LIGHT WEIGHT VEHICLES WILL BE
  IMPACTED. STRONG WINDS POSE A SIGNIFICANT BLOW-OVER RISK TO
  THESE VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS.
  MOTORISTS ARE URGED TO EXERCISE CAUTION WHEN ENCOUNTERING THESE
  STRONG AND GUSTY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$

LIEBL
878 
WWUS75 KCYS 311749
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1149 AM MDT THU OCT 31 2013

WYZ110-116-117-010600-
/O.CON.KCYS.HW.W.0026.000000T0000Z-131101T0600Z/
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO...
BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
1149 AM MDT THU OCT 31 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

* TIMING...THROUGH THIS EVENING.

* WINDS...WESTERLY BETWEEN 30 TO 45 MPH WITH GUSTS UP TO 60 MPH.

* IMPACTS...HIGH PROFILE AND LIGHT WEIGHT VEHICLES WILL BE 
  IMPACTED. STRONG WINDS POSE A SIGNIFICANT BLOW-OVER RISK TO 
  THESE VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. 
  MOTORISTS ARE URGED TO EXERCISE CAUTION WHEN ENCOUNTERING 
  THESE STRONG AND GUSTY WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$

NEZ020-054-055-312300-
/O.NEW.KCYS.WI.Y.0015.131031T1749Z-131031T2300Z/
BANNER-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...HARRISBURG...KIMBALL...SIDNEY
1149 AM MDT THU OCT 31 2013

...WIND ADVISORY IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON. 

* TIMING...THIS AFTERNOON.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. 

* IMPACTS...HIGH PROFILE AND LIGHT WEIGHT VEHICLES WILL BE
  IMPACTED...ESPECIALLY ON NORTH-SOUTH ORIENTED ROADS. MOTORISTS
  ARE URGED TO EXERCISE CAUTION WHEN ENCOUNTERING THESE STRONG AND
  GUSTY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
606 
WWUS75 KCYS 312335
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
535 PM MDT THU OCT 31 2013

WYZ110-116-117-010600-
/O.CON.KCYS.HW.W.0026.000000T0000Z-131101T0600Z/
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO...
BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
535 PM MDT THU OCT 31 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

* TIMING...THROUGH MIDNIGHT. 

* WINDS...WESTERLY BETWEEN 30 TO 45 MPH WITH GUSTS UP TO 60 MPH.

* IMPACTS...HIGH PROFILE AND LIGHT WEIGHT VEHICLES WILL BE 
  IMPACTED. STRONG WINDS POSE A SIGNIFICANT BLOW-OVER RISK TO 
  THESE VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. 
  MOTORISTS ARE URGED TO EXERCISE CAUTION WHEN ENCOUNTERING 
  THESE STRONG AND GUSTY WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$

WEILAND
256 
WWUS75 KCYS 010301
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
901 PM MDT THU OCT 31 2013

...STRONG WINDS WILL CONTINUE OVER MUCH OF THE REGION THROUGH
FRIDAY...

.STRONG WINDS IN THE UPPER ATMOSPHERE AND A LARGE DIFFERENCE IN
SURFACE PRESSURE ACROSS THE REGION WILL CONTINUE OVER SOUTHEAST
WYOMING AND THE WESTERN NEBRASKA PANHANDLE THROUGH FRIDAY. THE
RESULT WILL BE WEST TO NORTHWEST SURFACE WINDS GUSTING AS HIGH AS
45 MPH IN SOUTHEAST WYOMING TONIGHT AND FRIDAY AND THE WESTERN
NEBRASKA PANHANDLE ON FRIDAY. THOSE WINDS IN AREAS ALONG AND WEST
OF THE LARAMIE RANGE HAVE ACTUALLY DIMINISHED SOME FROM THE
DAYTIME HOURS. 

WYZ110-116-117-010415-
/O.CAN.KCYS.HW.W.0026.000000T0000Z-131101T0600Z/
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO...
BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
901 PM MDT THU OCT 31 2013

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE DIMINISHED SOME SINCE THE LATE AFTERNOON HOURS. WIND
SPEEDS NOW FOR THE REST OF TONIGHT AND FRIDAY WILL BE SUSTAINED
BETWEEN 25 AND 35 MPH WITH GUSTS AS HIGH AS 45 MPH. WITH THE 
SOMEWHAT LIGHTER WINDS...THE HIGH WIND WARNING THAT WAS IN EFFECT
UNTIL MIDNIGHT HAS BEEN CANCELLED.  

$$

NEZ002-003-019>021-054-055-095-096-011200-
/O.NEW.KCYS.WI.Y.0016.131101T1500Z-131101T2300Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
901 PM MDT THU OCT 31 2013

...WIND ADVISORY IN EFFECT FROM 9 AM TO 5 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 5 PM MDT FRIDAY. 

* TIMING...FROM 9 AM TO 5 PM FRIDAY. 

* WINDS...SUSTAINED AROUND 30 MPH WITH GUSTS TO 45 MPH.  

* IMPACTS...HIGH PROFILE AND LIGHT WEIGHT VEHICLES WILL BE
  IMPACTED...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS.
  MOTORISTS ARE URGED TO EXERCISE CAUTION WHEN ENCOUNTERING THESE
  STRONG AND GUSTY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WEILAND

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Oct 30, 11:20 AM MDT, 3 hours 35 minutes earlier.

Area forecast discussion, Oct 30, 11:20 AM MDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1120 AM MDT WED OCT 30 2013

.UPDATE...
ISSUED AT 942 AM MDT WED OCT 30 2013

LIGHT AND DECREASING RAIN AND SNOW ACROSS THE CWA THUS HAVE OPTED TO
CANCEL THE WINTER WX ADVY.  MADE SOME CHANGES TO POPS AND CLOUDS TO
REFLECT OBSERVED CONDITIONS AS WELL THIS MORNING.

.UPDATE...
ISSUED AT 551 AM MDT WED OCT 30 2013

ADJUSTED POP AND WEATHER GRIDS TO ACCOUNT FOR PRECIPITATION ENDING
ACROSS THE FAR SOUTHEAST FORECAST AREA. RAIN AND SNOW WILL QUICKLY
END FROM SOUTHWEST TO NORTHEAST THIS MORNING.

&&

.SHORT TERM...(TODAY THROUGH FRIDAY NIGHT)
ISSUED AT 431 AM MDT WED OCT 30 2013

SHORTWAVE WHICH IS CURRENTLY PRODUCING SNOW WITH RAIN INTO THE
SOUTHERN NEBRASKA PANHANDLE WILL RAPIDLY LIFT NORTHEAST THIS
MORNING. CHEYENNE PICKED UP AROUND 2 INCHES OF SNOW WITH TWO
SEPARATE BANDS OF BRIEF HEAVY SNOW...BUT SNOW AMOUNTS ACROSS THE
PLAINS THE REST OF THE MORNING WILL MAINLY BE 1 INCH OR LESS WITH
POCKETS OF UP TO 2 INCHES POSSIBLE. HAVE CANCELLED THE WINTER
WEATHER ADVISORY FOR MOST OF THE AREA AS SNOW AMOUNTS WILL NOT
REACH CRITERIA AND GENERALLY EXPECTING LITTLE IMPACT FROM THE SNOW
THAT DOES OCCUR. KEPT THE ADVISORY GOING THRU 15Z THIS MORNING FOR
NIOBRARA COUNTY AND THE NORTHERN NEBRASKA PANHANDLE WHERE
TEMPERATURES A BIT COOLER IN THE UPPER 20S TO LOWER 30S WITH
POCKETS OF LIGHT FREEZING DRIZZLE OCCURRING EARLIER IN THE NIGHT.
THE COMBINATION OF SNOW AND FREEZING DRIZZLE MAY MAKE FOR LESS
THAN IDEAL TRAVEL CONDITIONS THROUGH MID MORNING. PRECIPITATION
WILL RAPIDLY END FROM SOUTHWEST TO NORTHEAST THIS MORNING ACROSS
THE PLAINS. MAY SEE SOME LIGHT ACCUMULATIONS INTO THE SNOWY AND
SIERRA MADRE RANGES...BUT THAT SHOULD NOT AMOUNT TO MUCH IF
ANYTHING.

COULD SEE FOG OR PATCHY LIGHT DRIZZLE THIS MORNING IN THE PLAINS
AS THE HIGH CLOUDS CLEAR OUT...BUT WITH DOWN SLOPE WESTERLY FLOW
SETTING IN...THIS SHOULD NOT LAST LONG. AS LOW CLOUDS EVENTUALLY
CLEAR OUT AND THE LOW LEVELS WARM...THERE IS THE POTENTIAL FOR
CONVECTIVE RAIN/SNOW SHOWERS THIS AFTERNOON. COLD POCKET OF AIR
ALOFT A BELOW AN UPPER LEVEL TROUGH MAY PRODUCE ENOUGH VERTICAL
MOTION TO POP A FEW SHOWERS...ASSUMING THE LOW LEVELS DO WARM
ENOUGH. AT ANY RATE PRECIPITATION CHANCES WILL DROP OFF CONSIDERABLY
THIS EVENING. THE EXCEPTION BEING THE SNOWY AND SIERRA MADRE RANGES
WHERE UPSLOPE WESTERN FLOW MAY PRODUCE SOME LIGHT SNOW
ACCUMULATIONS.

NORTHWEST FLOW ALOFT INTO FRIDAY WITH A CHANCE FOR LIGHT RAIN/SNOW
SHOWERS LATE THURSDAY NIGHT INTO FRIDAY AFTERNOON AS A SHORTWAVE
MOVES THROUGH THE FLOW. THE MOUNTAINS MAY PICK UP A FEW INCHES BUT
LITTLE IN THE WAY OF ACCUMULATION FOR THE PLAINS.

HIGH WIND WATCH REMAINS IN EFFECT FOR THE ARLINGTON AREA AND
SOUTHERN LARAMIE RANGE. LOOKS MARGINAL AT THIS POINT BUT GIVEN THE
THE CURRENT MID LEVEL WIND SPEED IT LOOKS LIKE AT LEAST A FEW
LOCATIONS WOULD HIT CRITERIA. MODELS HAVE TRENDED SLOWER WITH THE
TIMING OF THE STRONGER WINDS. THEREFORE PUSHED THE WATCH START
TIME BACK 3 HOURS TO 3 AM THURSDAY MORNING AND EXTENDED THE WATCH
THROUGH THURSDAY EVENING.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 431 AM MDT WED OCT 30 2013

SATURDAY AND SUNDAY WILL BE THE WARMEST DAYS IN THE EXTENDED
PERIOD.  THIS IS DUE TO THE DEEP SOUTHWESTERLY FLOW IN ADVANCE OF
THE TROUGH DIGGING INTO THE PACIFIC NORTHWEST.  TEMPS WILL BE AROUND
5-10 DEGREES ABOVE NORMAL WITH 700MB TEMPS AROUND 5C BY SATURDAY
AFTN.  SOUTHWESTERLY WINDS WILL BECOME QUITE BREEZY ALONG AND WEST
OF THE LARAMIE RANGE BY SATURDAY NIGHT INTO SUNDAY AS A LEE TROUGH
DEVELOPS ACROSS WESTERN NEBRASKA/SOUTH DAKOTA.  GRADIENT IS NOT
STRONG ENOUGH TO SUPPORT HIGH WINDS AT THIS POINT...BUT THE NORMAL
WINDY SPOTS WILL SEE GUSTS TO 35-45 MPH.  MODEL DIFFERENCES BEGIN TO
SHOW UP BY LATE SUNDAY AS THE TROUGH PROGRESSES EASTWARD ACROSS THE
INTERMOUNTAIN WEST.  BOTH THE GFS AND ECMWF SHOW A PRETTY STRONG
FROPA BY SUNDAY NIGHT WITH GOOD COLD AIR ADVECTION (700MB TEMPS 1C
TO -8C OFF THE GFS).  HOWEVER THE ECMWF HAS MORE ENERGY ON THE
BACKSIDE OF THE TROUGH AND AMPLIFIES IT INTO UTAH BY MONDAY.  THE
RESULTING BETTER SFC UPSLOPE AND UPPER LEVEL DIVERGENCE WOULD RESULT
IN A PERIOD OF GOOD SNOWFALL FROM MONDAY INTO TUESDAY MORNING.  THE
GFS ON THE OTHER HAND IS MUCH MORE PROGRESSIVE WITH THE TROUGH AND
QPF IS MINIMAL BEHIND THE FROPA.  WILL KEEP GENERAL SLIGHT CHANCE
AND LOW END CHANCE POPS IN THE FCST FOR MONDAY AND TUESDAY UNTIL
MODELS COME BETTER IN LINE.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY MORNING) ISSUED
AT 1120 AM MDT WED OCT 30 2013

AREAS OF MAINLY MVFR CIGS WILL AFFECT MAINLY KCDR...KAIA AND KRWL
TERMINALS EARLY THIS AFTERNOON THEN IMPROVE TO VFR BY LATE THIS
AFTERNOON AS AN UPPER LOW MOVES NNE INTO SOUTH DAKOTA.  OTHERWISE
SFC WINDS SHOULD INCREASE LATER TONIGHT OVER PARTS OF SE WYOMING AS
NW FLOW ALOFT INCREASES OVER THE REGION.

&&

.FIRE WEATHER...
ISSUED AT 431 AM MDT WED OCT 30 2013

PRECIPITATION CHANCES THIS MORNING OTHERWISE DRYING WITH MINIMAL
CHANCES FOR MEASURABLE PRECIPITATION THE REST OF THIS WEEK. THE
EXCEPTION BEING THE MOUNTAINS WHERE OCCASIONAL LIGHT SNOW IS
EXPECTED THE NEXT FEW DAYS. DRY AND MILD THROUGH THE WEEKEND WITH
ABOVE NORMAL TEMPERATURES. NEXT CHANCE FOR PRECIPITATION IS EARLY
NEXT WEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM LATE TONIGHT THROUGH THURSDAY EVENING FOR
     WYZ110-116-117.

NE...NONE.

&&

UPDATE...RE
SHORT TERM...LIEBL
LONG TERM...FINCH
AVIATION...RE
FIRE WEATHER...LIEBL
Hazardous weather outlook, Oct 30, 7:59 AM MDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
759 AM MDT WED OCT 30 2013

NEZ002-003-019>021-054-055-095-096-WYZ101>109-111>115-118-119-
311200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
759 AM MDT WED OCT 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDY CONDITIONS WILL DEVELOP BY THURSDAY MORNING ACROSS MUCH OF
THE AREA PERSIST THROUGH THURSDAY NIGHT. WEST TO NORTHWEST WIND
GUSTS TO 50 MPH WILL BE POSSIBLE.

MUCH COLDER CONDITIONS AND SNOW WILL BE POSSIBLE BY MONDAY AND
TUESDAY OF NEXT WEEK AS A SYSTEM TRACKS OVER THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ110-116-117-311200-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
759 AM MDT WED OCT 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS MAY DEVELOP OVER THE AREA LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDY CONDITIONS WILL DEVELOP BY THURSDAY MORNING ACROSS MUCH OF
SOUTHEAST WYOMING AND PERSIST THROUGH THURSDAY NIGHT. WEST TO
NORTHWEST WIND GUSTS TO 50-60 MPH WILL BE POSSIBLE...ESPECIALLY
OVER THE SOUTHERN LARAMIE RANGE AND ARLINGTON AREAS WHERE A HIGH
WIND WATCH IS IN EFFECT.

MUCH COLDER CONDITIONS AND SNOW WILL BE POSSIBLE BY MONDAY AND
TUESDAY OF NEXT WEEK AS A SYSTEM TRACKS OVER THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Oct 30, 8:58 AM MDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
858 AM MDT WED OCT 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 AM     SNOW             11 NE CHUGWATER         41.87N 104.67W
10/30/2013  M3.5 INCH        PLATTE             WY   PUBLIC

0847 AM     SNOW             3 NE CHEYENNE           41.18N 104.75W
10/30/2013  M2.0 INCH        LARAMIE            WY   NWS EMPLOYEE

&&

RUBIN
Local storm report, Oct 30, 11:10 AM MDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1110 AM MDT WED OCT 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             10 N CHEYENNE           41.29N 104.79W
10/30/2013  M2.0 INCH        LARAMIE            WY   NWS EMPLOYEE

1040 AM     SNOW             13 NE GUERNSEY          42.40N 104.56W
10/30/2013  M4.0 INCH        GOSHEN             WY   PUBLIC

1020 AM     FREEZING RAIN    33 N LUSK               43.24N 104.45W
10/30/2013  E0.00 INCH       NIOBRARA           WY   PUBLIC

            UNKNOWN DEPTH OF ICE.

&&

RUBIN
Local storm report, Oct 30, 11:56 AM MDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1156 AM MDT WED OCT 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 AM     SNOW             5 NE CHEYENNE           41.20N 104.72W
10/30/2013  M1.8 INCH        LARAMIE            WY   COCORAHS

0600 AM     SNOW             17 WNW CHEYENNE         41.24N 105.09W
10/30/2013  M4.0 INCH        LARAMIE            WY   COCORAHS

0600 AM     SNOW             2 ENE CHEYENNE          41.16N 104.76W
10/30/2013  M2.0 INCH        LARAMIE            WY   COCORAHS

0600 AM     SNOW             6 WSW BURNS             41.16N 104.47W
10/30/2013  M1.1 INCH        LARAMIE            WY   COCORAHS

0600 AM     SNOW             2 ESE CHEYENNE          41.13N 104.76W
10/30/2013  M2.0 INCH        LARAMIE            WY   COCORAHS

0700 AM     SNOW             7 N LARAMIE             41.41N 105.58W
10/30/2013  M3.0 INCH        ALBANY             WY   COCORAHS

0700 AM     SNOW             S LARAMIE               41.31N 105.58W
10/30/2013  M3.0 INCH        ALBANY             WY   COCORAHS

0700 AM     SNOW             NNE LARAMIE             41.31N 105.58W
10/30/2013  M3.0 INCH        ALBANY             WY   COCORAHS

0700 AM     SNOW             1 SE LARAMIE            41.30N 105.57W
10/30/2013  M2.6 INCH        ALBANY             WY   COCORAHS

0700 AM     SNOW             9 E CHEYENNE            41.15N 104.62W
10/30/2013  M1.7 INCH        LARAMIE            WY   COCORAHS

0700 AM     SNOW             5 W CHEYENNE            41.15N 104.89W
10/30/2013  M2.0 INCH        LARAMIE            WY   COCORAHS

0700 AM     SNOW             3 NNE CARPENTER         41.07N 104.32W
10/30/2013  M1.0 INCH        LARAMIE            WY   COCORAHS

0700 AM     SNOW             4 NNW CHEYENNE          41.20N 104.82W
10/30/2013  M3.0 INCH        LARAMIE            WY   COCORAHS

0700 AM     SNOW             2 E CHEYENNE            41.15N 104.75W
10/30/2013  M2.2 INCH        LARAMIE            WY   COCORAHS

0700 AM     SNOW             20 WSW WARREN AF BASE   41.04N 105.22W
10/30/2013  M3.7 INCH        LARAMIE            WY   COCORAHS

0700 AM     SNOW             NW FORT LARAMIE         42.21N 104.52W
10/30/2013  M1.5 INCH        GOSHEN             WY   COCORAHS

0700 AM     SNOW             3 W VETERAN             41.96N 104.41W
10/30/2013  M1.2 INCH        GOSHEN             WY   COCORAHS

0700 AM     SNOW             2 NNE CHEYENNE          41.17N 104.78W
10/30/2013  M2.3 INCH        LARAMIE            WY   COCORAHS

&&

GCLAYCOM

Nearby

High Wind Warnings in Wyoming, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.